Alert archive / Wisconsin / Areal Flood Advisories in 2012
Areal Flood Advisory 22, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Jun 20, 2012, 4:34 PM CDT for Chippewa County, Eau Claire County, Rusk County, Wisconsin. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2012, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 20, 2012, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chippewa County, WI, Eau Claire County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 158 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
602
WGUS83 KMPX 202134
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 PM CDT WED JUN 20 2012
WIC017-035-107-210100-
/O.NEW.KMPX.FA.Y.0022.120620T2134Z-120621T0100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA WI-EAU CLAIRE WI-RUSK WI-
434 PM CDT WED JUN 20 2012
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
EASTERN RUSK COUNTY IN NORTHWEST WISCONSIN...
EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 800 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO THE ADVISORY AREA.
DOPPLER RADAR RAINFALL RATES ARE RANGING AROUND 2 INCHES AN HOUR.
THESE EXTREME RAINFALL RATES WILL CAUSE FLOODING ALONG LOW WATER
CROSSINGS AND HIGHWAY UNDERPASSES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS. SOME LOCATIONS THAT
WILL EXPERIENCE MINOR FLOODING INCLUDE...CHIPPEWA FALLS...
EAU CLAIRE...LADYSMITH...ALTOONA...BATEMAN...BLOOMER...BOYD...
BRACKETT...CADOTT...CONRATH...CORNELL...EAGLETON...FAIRCHILD...
FALL CREEK...GLEN FLORA...HAWKINS...HOLCOMBE...JIM FALLS...
LAKE HALLIE...LAKE WISSOTA...LUDINGTON...NEW AUBURN...SHELDON...
STANLEY AND TONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4538 9067 4537 9091 4460 9093 4460 9165
4521 9166 4521 9155 4529 9152 4530 9137
4564 9110 4565 9068
$$
DWEWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Jun 20, 2:31 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 20, 2:31 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 AM CDT WED JUN 20 2012
.UPDATED FOR 18Z AVIATION DISCUSSION...
&&
.DISCUSSION...
/ISSUED AT 447 AM CDT WED JUN 20 2012/
TODAY AND TONIGHT...WMFNT WILL CONTINUE TO LIFT N THROUGH CENTRAL
MN AND NW WI...MAINTAINING A SOUPY WARM SOUTHERLY FLOW ACRS THE
REGION. HOWEVER...NRN PORTIONS OF THE MPX CWFA WILL HAVE VERY WARM
TEMPS MITIGATED BY SHIFTING WINDS DEPENDING ON HOW FAR N THE WMFNT
PROGRESSES ALONG WITH PLENTY OF CLOUD/RAIN COMPLICATIONS. PWATS
ARE RANGING FROM 1.6 TO NEARLY 2.0 INCHES...OWING TO DEWPOINTS IN
THE MID 60S TO LOWER 70S ACRS THE ENTIRE CWFA. THE WMFNT WILL
EVENTUALLY SETTLE N OF THE MPX CWFA...KEEPING THE AREA IN AN
UNSTABLE ENVIRONMENT. WILL EVENTUALLY SEE SHWRS/STORMS BREAK OUT
ACRS THE ENTIRE AREA AS A LOW PRES CENTER OVER ERN SD SHIFTS NE
ALONG THE WMFNT AND DRAGS A CDFNT E INTO SOUTH-CENTRAL MN. THE
CDFNT WILL SLOWLY SWEEP THRU THE CWFA THRU THIS EVENING...ALLOWING
FOR PLENTY OF RAINFALL AGAIN FOR MUCH OF THE AREA. WILL LOOK FOR
RAINFALL RATES UPWARDS OF 1-2 INCHES PER HOUR AND TOTALS IN THE
1-3...POSSIBLY 4...INCH RANGE. NOT EXPECTING MUCH IN THE WAY OF
STRONG/SEVERE TSTMS WITH VERY HIGH WBZ HEIGHTS /ARND 12 KFT/...
FREEZING LEVELS ARND 15 KFT...UNIMPRESSIVE LAPSE RATES AND
DIMINISHING EFFECTS FROM THE LLJ IN NRN MN. STILL...HEAVY RAIN AND
POSSIBLE FLOODING WILL BE CONCERNS WITH THE HIGH RAINFALL RATES.
AS TO HOW THIS WILL IMPACT TEMPERATURES...A SHARP TEMPERATURE
GRADIENT IS NOT ONLY PRESENT CURRENTLY FROM N TO S OVER THE CWFA
BUT THIS GRADIENT WILL PERSIST THROUGH MUCH OF THE DAY...
ESPECIALLY OVER CENTRAL PORTIONS OF THE AREA. WITH THE WOBBLING
FRONT AND SHIFTING CLOUD EDGE...THERE WILL BE A SPREAD OF HIGHS
FROM THE LOWER 70S NW TO NEAR 90 SE...AND THE POTENTIAL FOR SOME
LARGE TEMPERATURE BUSTS IN BETWEEN. AS THE CDFNT SHIFTS E
TONIGHT...PRECIP CHCS WILL DIMINISH AND COOLER AIR WILL BE USHERED
INTO THE REGION. SOME CLOUD COVER WILL REMAIN...ESPECIALLY THIS
EVENING IN THE EASTERN HALF...BUT OVERALL BY DAYBREAK THURSDAY
MORNING MOST AREAS WILL BE CLEAR. WILL LOOK FOR LOWS MUCH
COOLER...DOWN INTO THE MID TO UPR 50S.
THURSDAY THROUGH FRIDAY...RESPITE FROM THE RAIN ON TAP AS HIGH
PRES FROM THE PLAINS COMBINED WITH NW FLOW ALOFT BRING IN
COOLER/DRIER AIR TO THE REGION. LITTLE IN THE WAY OF DISTURBANCES
TO PRODUCE PRECIP SO HAVE RUN WITH A DRY FCST THROUGH THE PERIOD.
HIGHS WILL BE NUDGED DOWN TO THE MID-UPR 70S ON THU FOLLOWED BY
UPR 70S TO LWR 80S ON FRI AS THE SFC HIGH PRES SHIFTS E AND ALLOWS
A WARMER RETURN FLOW. A FRONTAL SYSTEM DEVELOPING OVER THE ROCKIES
WILL SHIFT E INTO THE PLAINS LATE FRI THRU FRI NIGHT. A MOISTURE
TAP FROM THE GOMEX WILL ALLOW THIS SYSTEM TO PRODUCE SHWRS/TSTMS
FOR THE REGION. COVERAGE STILL IN QUESTION...SO HAVE CAPPED POPS
IN GENERALLY THE HIGH-END CHC RANGE FOR THE AREA.
SATURDAY THROUGH TUESDAY...THE FRONTAL SYSTEM WILL QUICKLY SHIFT E
FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY SAT INTO SUN...
MAKING FOR THE PRIMARY PERIOD OF RAIN FROM SATURDAY INTO SATURDAY
EVENING. AS THIS SYSTEM EXITS...A MORE PROLONGED DRYING OUT PERIOD
IS ON TAP FOR THE REGION FOR THE FIRST HALF OF NEXT WEEK.
TEMPERATURES WILL VARY LITTLE THROUGH THE PERIOD...WITH HIGHS
GENERALLY RANGING FROM THE MID 70S TO THE LWR 80S WHILE LOWS
REMAIN IN THE 50S AND 60S.
&&
.AVIATION.../18Z TAF ISSUANCE/
COOL FRONTAL BOUNDARY NOTED AT THIS HOUR FROM KPKD TO KAXN TO KBKX.
SLOW PROGRESSION OF SAME STIL ANTICIPATED WITH PASSAGE THROUGH MUCH
OF MN TAF SITES BY 00Z. SHOWERS AND T-STORMS FINALLY REARING THEIR
HEADS OVER SOUTH CENTRAL AND FAR SOUTHERN TWIN CITIES METRO IN RESPONSE
TO SLIGHTLY INCREASING ISENTROPIC ASCENT PER 310K SURFACE...AND SOLID
250MB DIVERGENCE COUPLET DUE TO PRESENCE OF RIGHT REAR QUADRANT OF
115 JET CORE WHICH IS MOVING THROUGH NW MN. BULK OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL END OVER EAST CENTRAL MN BY 00Z...AND WI AIRPORT
SITES BY 02Z. EXPECT ANOTHER BAND OF LIGHT SHRA ASSOCIATED WITH FRONTAL
BOUNDARY APPROXIMATELY 3-4 HOURS BEHIND PRE-FRONTAL CONVECTION. MOD
NW FLOW WILL KICK IN BEHIND FRONTAL BOUNDARY BUT MVFR CIGS WILL BE
PREVALENT ACROSS MOST TAF SITES THROUGH MUCH OF THE OVERNIGHT WITH
SHORT PERIODS OF SCT SKY COVER DURING THE EVENIN HOURS. Q-RULE INDICATING
MVFR TO LOW END VFR CIGS FOR MUCH OF WED AFT 14Z...ASSOCIATED WITH
HEATING AND TREMENDOUS AMOUNTS OF RESIDUAL MOISTURE.
KMSP...MAINLY SCT SHOWERS WITH ISOLATED T-STORMS ANTICIPATED FOR REMAINDER
OF MUCH OF AFTN ACROSS KMSP. CURRENT WIND TRAJECTORIES AND RADAR IMAGERY
INDICATING HEAVIEST CONVECTIVE ACTIVITY WILL SKIRT TO THE WEST AND EAST
OF TAF SITE. CONVECTION TREKKING TOWARD THE NORTHEAST AT 45 MPH...WITH
ALL ACTIVITY ENDING BY 00Z. MVFR CIGS ANTICIPATED THROUGH MOST OF THE
OVERNIGHT...WITH A BRIEF BREAK BEHIND FRONTAL BOUNDARY. MDT NW FLOW
AND ADDITIONAL VFR CIGS NOTED FOR THU AFT 16Z.
/OUTLOOK/
THURSDAY...VFR. WINDS NORTHWEST AT 10G20KT.
FRIDAY...VFR. WINDS NORTHWEST AT 10G20KT.
SATURDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS SOUTH AT 10KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANOKA-CARVER-CHISAGO-
DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MCLEOD-
RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-WASHINGTON-WRIGHT.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
CHIPPEWA-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-POPE-RENVILLE-
STEARNS-STEVENS-SWIFT-TODD.
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PIERCE-POLK-ST. CROIX.
&&
JPC/JRBHazardous weather outlook, Jun 20, 3:47 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 347 PM CDT WED JUN 20 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 347 PM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE EARLY EVENING...THEN TAPERING OFF BY MIDNIGHT. SOME OF THE STORMS IN WEST CENTRAL WISCONSIN WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THERE IS A SMALL RISK THAT A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT FOR WEST CENTRAL WISCONSIN EARLY. THE THREAT FOR HEAVY RAIN AND STRONG OR SEVERE STORMS WILL DIMINISH GREATLY THIS EVENING ONCE THE COLD FRONT EXITS TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON IN CENTRAL MINNESOTA. THUNDERSTORMS ARE ALSO EXPECTED LATE FRIDAY THROUGH SATURDAY EVENING AS ANOTHER SYSTEM MOVES THROUGH THE REGION. THE RISK FOR SEVERE WEATHER APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED EARLY IN WEST CENTRAL WISCONSIN AND PORTIONS OF FAR SOUTH CENTRAL EAST CENTRAL MINNESOTA. JLT
In the hours before
Local storm report, Jun 20, 11:07 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG 2 ENE MORA 45.89N 93.25W
06/20/2012 KANABEC MN PUBLIC
TREE DOWN ACROSS STATE ROUTE 23... IN ADDITION SPRING
BROOK GOLF COURSE HAD NUMEROUS LIMBS DOWN AROUND THE
COURSE.
0958 AM TSTM WND DMG BRUNSWICK 45.79N 93.28W
06/20/2012 KANABEC MN LAW ENFORCEMENT
ROOF PARTIALLY REMOVED FROM HOME.
&&
MWELKELocal storm report, Jun 20, 3:52 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FLASH FLOOD PRESCOTT 44.75N 92.79W
06/20/2012 PIERCE WI TRAINED SPOTTER
ONE FOOT OF WATER NOTED OVER LARGE PORTION OF CITY ROADS.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:55 PM CDT | Areal Flood Advisory | MPX | Barron, Dunn, Pepin, Pierce, Polk, Rusk and 1 more | 4 hr |
| Jun 20, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 52 min |
| Jun 20, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 44 min |
| Jun 20, 5:03 PM CDT | Special Weather Statement | MPX | Rusk | 42 min |
| Jun 20, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 34 min |
| Jun 20, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 44 min |
Nearby
Areal Flood Advisories in Wisconsin, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.